Subscribe to List | Propose Lecture | Coordinators | Previous


Almost toric manifolds

Speaker: Eddy Santiago Achig Andrango - IMPA
Fri 07 Oct 2022, 15:30 - SALA 228Graduate Students’ Colloquium

Abstract: In this talk, we will give an introduction to the topic and explain some applications. Almost toric manifolds are slight generalizations of toric four-manifolds. These manifolds can be described using two-dimensional diagrams similar to the toric four-manifolds. Operations in these diagrams can be used to find symplectic embeddings and express the superpotential of some monotone Lagrangians.

Poisson structures with compact support

Speaker: Ioan Marcut - Nijmegen University
Tue 11 Oct 2022, 15:30 - SALA 236Differential Geometry

Abstract: Poisson structures are very wild, at least when compared to symplectic structures: they are usually very flexible, they can have huge deformation spaces, and can display very different, sometimes pathological behaviors. In this talk, I will give some explicit examples of Poisson structures, all with compact supports, which are constructed in a very elementary way. The first class has a Poisson diffeomorphism group which is not locally path-connected for the Whitney topology. Thes econd class of examples, constructed in collaboration with Gil Cavalcanti, illustrates that the local behavior of a Poisson structure can have little (no?) influence on the topology of the underlying manifold.

This talk is based on:

1. "Poisson structures whose Poisson diffeomorphism group is not locally path-connected", Ioan M?rcu?, Ann. H. Lebesgue 4 (2021), 1521–1529.

2. "Poisson structures with compact support", Gil R. Cavalcanti, Ioan M?rcu?, arXiv:2209.14016.